Alert archive / Texas / Special Weather Statements in 2022
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Aug 4, 2022, 5:21 PM CDT for Carson County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2022, 5:21 PM CDT (22:21 UTC)
- Expired
- Aug 4, 2022, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Amarillo, TX
- Hail
- 0.00 in
- Wind
- 55
County Carson County, TX
The radar
The Amarillo radar (KAMA), 60 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 553 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 1758 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
630
WWUS84 KAMA 042221
SPSAMA
Special Weather Statement
National Weather Service Amarillo TX
521 PM CDT Thu Aug 4 2022
TXZ008-009-013-014-042245-
Gray TX-Hutchinson TX-Roberts TX-Carson TX-
521 PM CDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of northeastern Carson,
southeastern Hutchinson, northwestern Gray and southwestern Roberts
Counties through 545 PM CDT...
At 521 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Skellytown, or 8 miles southeast of Borger, moving west
at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pampa, Borger, Panhandle, White Deer, Skellytown and Kingsmill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3566 10098 3542 10100 3532 10150 3576 10147
TIME...MOT...LOC 2221Z 101DEG 11KT 3560 10128
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
LFMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:04 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 4, 2:04 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 204 PM CDT Thu Aug 4 2022 .SHORT TERM...Tonight through Friday Night... High pressure over the NM area will continue to circulate monsoonal moisture into portions of the Panhandles. With dewpoints in the mid 60s, we're already tapping into this moisture, as showers and storms have been developing in the western Panhandles early this afternoon. PWAT's today around 1.50" continue to suggest these storms will be moderate to heavy rain producers and some areas could be prone to some localized flooding. CAPE values around 1000J/kg could support some decent updrafts, however the sounding will be fairly moist overall, and we shouldn't have much of a hail threat, and the wind threat has even become more limited as we move through the day. DCAPE values around 1000J/kg in the west keep the wind gust potential just under the severe concern. Now DCAPE values are higher further east, however latest CAMS are struggling to convect in the southeast, and thus SPC has removed the marginal threat for that area. That being said, should storms mange to fire up east of the HWY 60 corridor, will not rule out the possibility of a strong wind gust. Storms should diminish later this evening as we begin to stabilize again, and the high will shift further east, becoming more centered over the Panhandles tomorrow. NBM is starting to pick up a bit on the POPs tomorrow, but nothing widespread. It's trying to hint at some isolated areas of convection, so will not rule out isolated to scattered storms tomorrow, given the potential for reaching the convective temperature. Right now thunder is not mentioned in the grids for tomorrow, but will likely need to go with a 10 pop mention of thunder with tomorrow's forecast. Highs will continue to be on the warm side with most areas in the mid to upper 90s, and low 100s in the east. Weber && .LONG TERM... There may be a few thunderstorms near the Black Mesa Saturday afternoon and Saturday night. But for the most part mountain convection should not reach into the Panhandles as the upper high will stretch from northeast New Mexico into southeast Iowa which will keep much of the Panhandles under a northeast flow aloft. The upper high will then re-orient itself back across the central Rockies by Sunday and that is where it will stay through the rest of this forecast. A cold front is expected to move south across the Panhandles Sunday night and Monday morning as an upper level short wave trough dives southeast across the Great Lakes. This front will likely serve as a focus for shower and thunderstorm development. We will leave thunderstorm chances in across much of the area through mid week next week as this front may pull up stationary just south of the Texas Panhandle. A northwest flow aloft will also continue to bring daily thunderstorms to the area from the mountains. Highs on Saturday and Sunday are expected to be in the 90's to around 101 or 102. Highs Monday through Wednesday are expected to be in the 80's and 90's. && .AVIATION...18Z TAFS... Mostly VFR conditions expected for the TAF period. Main issue will be the potential for on and off TS at KDHT and KAMA as scattered showers/storms are already developing in the southern an western Panhandles. Cigs expected to be around 8-11kft. Winds in the 10 to 15kt range starting out of the Southeast and working its way around the clock over the next 24 hours to finish off in the west to northwest. Weber && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 71 97 71 96 / 30 10 5 0 Beaver OK 73 102 75 102 / 10 5 0 0 Boise City OK 67 96 69 96 / 30 10 5 5 Borger TX 74 101 75 102 / 30 10 5 0 Boys Ranch TX 71 99 72 98 / 30 10 5 0 Canyon TX 70 96 71 96 / 40 10 5 0 Clarendon TX 75 98 75 97 / 30 10 0 0 Dalhart TX 67 96 68 96 / 30 10 5 5 Guymon OK 70 101 73 100 / 20 5 5 0 Hereford TX 70 97 70 98 / 40 10 5 0 Lipscomb TX 74 101 76 101 / 10 10 0 0 Pampa TX 72 99 73 98 / 20 10 5 0 Shamrock TX 74 100 74 99 / 20 10 0 0 Wellington TX 75 101 74 100 / 30 10 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && 89/15/89
Hazardous weather outlook, Aug 4, 2:04 PM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 204 PM CDT Thu Aug 4 2022 OKZ001>003-TXZ001>020-317-050715- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 204 PM CDT Thu Aug 4 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Scattered thunderstorms possible this evening across the western and portions of the central Panhandles. Storms may produce heavy rain, gusty winds, and small hail. At this point severe storms are not anticipated. Weber .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be possible across portions of the Texas and Oklahoma Panhandles Saturday through Wednesday. Widespread severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Aug 4, 4:30 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Amarillo TX
430 PM CDT Thu Aug 4 2022
TXZ017-018-317-042200-
Palo Duro Canyon TX-Randall TX-Armstrong TX-
430 PM CDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of western Armstrong
and eastern Randall Counties through 500 PM CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Palo Duro Canyon, or 11 miles southwest of Claude,
moving south at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Claude, Wayside and Palo Duro Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3475 10191 3518 10172 3518 10165 3508 10126
3475 10133
TIME...MOT...LOC 2129Z 003DEG 17KT 3500 10152
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
LFMSpecial weather statement, Aug 4, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
521 PM CDT Thu Aug 4 2022
TXZ008-009-013-014-042245-
Gray TX-Hutchinson TX-Roberts TX-Carson TX-
521 PM CDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of northeastern Carson,
southeastern Hutchinson, northwestern Gray and southwestern Roberts
Counties through 545 PM CDT...
At 521 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Skellytown, or 8 miles southeast of Borger, moving west
at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pampa, Borger, Panhandle, White Deer, Skellytown and Kingsmill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3566 10098 3542 10100 3532 10150 3576 10147
TIME...MOT...LOC 2221Z 101DEG 11KT 3560 10128
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
LFMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:56 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter | 64 min |
| Aug 4, 4:30 PM CDT | Special Weather Statement | AMA | Armstrong | 30 min |
| Aug 4, 4:39 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 36 min |
| Aug 4, 4:56 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray, Randall | 64 min |
| Aug 4, 5:44 PM CDT | Areal Flood Advisory | AMA | Armstrong, Randall | 2 hr |
| Aug 4, 5:52 PM CDT | Areal Flood Advisory | AMA | Carson | 113 min |
| Aug 4, 5:57 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray, Hutchinson, Roberts | 63 min |
| Aug 4, 6:49 PM CDT | Areal Flood Advisory | AMA | Gray | 108 min |
| Aug 4, 6:55 PM CDT | Special Weather Statement | AMA | Donley, Gray, Roberts | 35 min |
Nearby
Special Weather Statements in Texas, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.